Causes of tinnitus

In a healthy person, in absolute silence, it may seem as if the surf is making noise, whistling, or someone is calling. There is such a term “deafening silence”. This is worth paying attention to.

Why did tinnitus occur?

In the inner ear, there are auditory cells that, with the help of hairs, turn sound vibrations into certain signals. They, in turn, enter our brain. If everything is in order, then the hairs vibrate along with the sound. If damage or irritation occurs, chaotic irritation of the hairs occurs. The electrical signals mix to form tinnitus.

Noise in the ears, buzzing, ringing, specialists – otolaryngologists called tinnitus. Our brain can also play an important role in the manifestation of this phenomenon (tinnitus). During normal operation, our brain filters out unnecessary noises and sounds: the clock is ticking, the noise in the street. If the filter function fails, tinnitus starts. Sometimes, the system itself gives out information that is insignificant for us, and we hear it.

In some people, a similar phenomenon is observed in silence, especially before bedtime. If these noises appear along with some other symptoms (headaches, aches in the upper part of the spine), you should urgently be examined by a specialist. It is they who are obliged to make an accurate diagnosis and prescribe treatment. Otherwise, these noises will bring you a lot of inconvenience. During the examination, diseases that you did not suspect or did not pay attention to can be detected. And they should be treated.

Diagnosis of tinnitus

It is not easy to make a diagnosis, because the doctor will be guided only by the description of the symptoms from your words. This can only be verified with special equipment. Today, in the arsenal of medical institutions there is equipment that allows you to identify the reaction of the hearing organs to certain stimuli.

To find out what is the cause of tinnitus when noises and ringing in the ears appeared. In addition, it will be possible to recognize the symptoms, conduct an examination and what medications you are currently taking. If you have a headache, flies flash before your eyes, your heart presses and, at the same time, makes noise in your ears, pay attention to your blood pressure. It will rise. If you have arterial hypertension or you are overweight, then you face a hypertensive crisis.

When taking certain medications (furosemide, streptomycin, gentamicin, and some antibiotics), patients may experience tinnitus. This means that one of these drugs adversely affects the organ of hearing – ototoxicity. If this occurs initially while taking medication, tell your doctor immediately. He will have to change your medication.

If you experience dizziness, “goosebumps”, stiffness in movement and aching joints, accompanied by tinnitus, these are symptoms of an unpleasant disease – multiple sclerosis. The doctor must prescribe an examination and make an accurate diagnosis.

Who can get tinnitus?

According to medical statistics, about 20% of the world’s population have this unpleasant disease. Usually, tinnitus begins to appear in people aged 40 and older. Tinnitus can also occur in people who hear normally. When did tinnitus become a disease for you? Tinnitus can be short-lived due to sharp and loud sounds, in silence. This is natural and should not be ignored.

10% of people may experience tinnitus for a longer period of time. Gradually, this becomes a problem and causes irritation, aching headaches, reaching a stressful state. There is insomnia, there is constant pain in the temples or in the back of the head. The problem can lead to incapacity.

If we talk about chronic tinnitus, then it is significantly different from subjective noise. This noise can last for 4-6 months. This problem should be taken seriously at the initial stage. The doctor must make an accurate diagnosis and prescribe treatment. Otherwise, you risk hospitalization.

During the examination, a whole bunch of causes of tinnitus can be revealed:

  • you may have a sulfur plug, which is removed and the noise in the check will immediately disappear; – you caught a cold and your ear (otitis media) hurts, accompanied by pain and tinnitus;
  • you suffer from osteochondrosis and suffered a neck injury. In the cervical region, blood circulation is disturbed and pressure on the ear nerve occurs. There are noises and sounds that a specialist (neurologist) should help you get rid of;
  • during a concert or some harsh, loud sound, you have an acoustic injury. It is necessary to stay in a calm and quiet environment and wait for the tinnitus to pass;
  • if your blood pressure jumps and barotrauma may occur. Such an ailment can appear in divers, paratroopers or passengers, during air pockets;
  • if you have hypertension, then tinnitus is guaranteed. In addition, you will feel general poor health, shortness of breath and pain in the heart;
  • Another cause may be certain medications. If you experience tinnitus, dizziness, or pain while taking strong medications, stop taking this medication immediately. Otherwise, you risk complete hearing loss;
  • various kinds of tumors that you may not even suspect. If you have symptoms accompanied by tinnitus, you should take an x-ray and take immediate action.

In no case do not self-medicate. If any symptoms occur, with the appearance of regular noises and extraneous sounds in the ears, it is urgent to go to the doctor and undergo a full examination. Don’t take your health lightly.

Our recommendations

Listen to pleasant quiet music more often, go out of town and listen to nature. Water does not cause any discomfort.

If you experience noises and unpleasant sounds in your ears, contact a psychotherapist. Sometimes, intense and stressful work can cause tinnitus. Insomnia can also cause tinnitus. Go through a few sessions of psychotherapy. You can relieve stress and normalize sleep.

Avoid various kinds of vibrations, sharp loud sounds. You should not engage in certain sports (parachuting, diving, try not to fly on an airplane). If your job involves noise, take a vacation. Let your body rest. Go to nature, to the country.

Do not take drugs that can affect the vestibular apparatus and cause inflammation of the inner or middle ear. You may experience hearing loss and persistent headaches. Pass an examination of the ENT organs and the cavity …

Leave a Comment

Your email address will not be published. Required fields are marked *